Lybrate.com has a number of highly qualified Ayurvedas in India. You will find Ayurvedas with more than 41 years of experience on Lybrate.com. You can find Ayurvedas online in Delhi and from across India. View the profile of medical specialists and their reviews from other patients to make an informed decision.
Book Clinic Appointment
Chemical Peels Treatment
Chin Reduction Treatment
Hiv Prophylaxis Post Exposure
Restylane Vital Procedure
Vampire Face Lift Procedures
Asthma Management Program
Ayurvedic Massage Treatment
Hair Restoration Techniques
Head And Neck Pain Treatment
Kerala Massage Treatment
Kshar Sutra Therapy Treatment
Submit a review for Dr. U.M. MahajanYour feedback matters!
I want to ask a question to dermatology doctor I have herpes virus due to that most of the time I got allergy on my lips when the allergy cure it leaves a white spots and my whole lips is discolouring hypopigmentation please help me to cure herpes and hypopigmentation on lips.
Bisphosphonates are the most commonly prescribed medicine for osteoporosis patients. This medicine is taken for no more than three to five years in a stretch. A doctor typically takes a call after this time period to find out whether it is suitable for the patient to continue the medicine for a longer time based on the individual risk factors.
Bisphosphonates contain four main ingredients namely Relcast, Fosamax, Boniva and Atelvia. This medicine slows the rate of bone loss and reduces the risk of fracture. This being said, there are some potential side effects of Bisphosphonates as well:
- Problems in the jawbone: Consumption of Bisphosphonates can lead to a condition known as the osteonecrosis. This is a disease of the jawbone swelling, pain, and infection of the jawbone. The risk increases if a patient goes through an invasive surgery such as tooth extraction.
- Thigh bone fracture: Prolonged intake of Bisphosphonates is believed to be a rare kind of thigh fracture known as the atypical femoral fracture. This is very similar to a stress fracture that causes subtle pain and worsens with time.
- Stomach upset: Bisphosphonates intake can lead to oesophageal ulcers and sharp pain in the abdomen. It can also lead to mild fever lasting for a time period of 2-3 days along with upset stomach and body ache. This symptom mostly occurs when there is an irregularity in taking the medicine.
Choosing the right Bisphosphonates:
Drugs of the Bisphosphonates class are similar in nature. While some vary in terms of maintaining potency and bone density, the overall effectiveness of this drug is on the higher side. The common aim of this drug is to reduce the rate of fracture. The decision of choosing a drug over another depends on factors such as cost, preference, convenience and tenacity to stick to the exact dosage. Doctors often prescribe the monthly dosage at one go. The dosage can also be prescribed on a weekly basis depending on the patient’s convenience.
The effect of Bisphosphonates:
Consumption of intravenous Bisphosphonates is considered to be the best medicine for fracture prevention. It is, therefore, very unlikely that a patient with osteoporosis will see additional improvement once he has taken Bisphosphonates for more than three years. This is perhaps the reason why most doctors suggest stopping this medicine after a patient consumes this for more than 3 years. Some other factors that a doctor considers while making this decision include past history of fractures, the age of the patient and the present bone density. If however, the bone density gets worse, a doctor can always restart Bisphosphonates until further improvement is witnessed. This again depends on the patient’s medical condition at the time of check-up. If you wish to discuss about any specific problem, you can consult a doctor and ask a free question.